MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS AB MONO GROUP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS AB MONO GROUP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS080017
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that quality control testing (known ab rhd positive and o rhd negative blood units) was carried out on the days of the reported events, and the results were as expected.The confirmation was not provided.Mts gel card storage and handling conditions were checked and found to be aligned with ortho recommendations.Sample preparation conditions were checked and found to be aligned with ortho recommendations.As part of the investigation, the device history records for mts ab monoclonal grouping card lots 102023057-03 and 102023057-06 was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to these lots.((b)(6).As part of the investigation, mts a/b monoclonal grouping card lot 102023057-03 retention cards were tested manually on the ortho workstation with diluent 2 plus lot mdp239, albaq-chek lot v274004 and donors: (b)(6) (group a), (b)(6) (group b), (b)(6) (group ab), (b)(6) (group o).All results were as expected, therefore the issue reported by the customer was not confirmed.A total of 60 retention cards were visually inspected and no defects were found, and it was confirmed that no customer return cards were received by mts.((b)(6)) as part of the investigation, mts a/b monoclonal grouping card lot 102023057-06 retention cards were tested manually on the ortho workstation with diluent 2 plus lot mdp239, albaq-chek lot v275040 and donors: 133913 (group a), (b)(6) (group b), (b)(6) (group ab), (b)(6) (group o).All results were as expected, therefore the issue reported by the customer was not confirmed.A total of 60 retention cards were visually inspected and no defects were found, and it was confirmed that no customer return cards were received by mts.((b)(6)) the review of the worldwide complaint databases was performed for mts080017 sub lots 102023057-03 and 102023057-06 through to 12 aug 2024.No other complaints were reported against these sub lots with call area falsepos.No trend for falsepos by sub lot was identified.For thoroughness, a complaint review was performed for all complaints against master bulk lot 102023057 through to 12 aug 2024.No additional complaints were reported with call area falsepos.No trend for falsepos by master bulk lot was identified.No further investigation was performed for these incidences.The assignable cause of the discrepant positive reactions in abo forward typing obtained by the customer could not be determined.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
Report 3 of 10 cms (b)(4) windchill ra607062.On 17jul2024, a customer contacted the ortho global technical solution center (gtsc) to report what was described as discrepant positive b(abo2) reactions in abo forward typing for 5 donors using mts ab monoclonal grouping card lots 102023057-03 and 102023057-06 in manual method.Dates of events: 12,15 and 16jul2024 awareness date: 17jul2024 complainant/complaint reporter: (b)(6).Medical technologist reported on 17jul2024 by the customer to the ortho gtsc.Reagents: mts ab monoclonal grouping card lot 102023057-03, expiry 16oct2024; manufactured 16jan2024 mts ab monoclonal grouping card lot 102023057-06, expiry 04dec2024; manufactured 04mar2024; donor information: 5 different donors, all blood type a(abo1).The customer reported that, on (b)(6) 2024, they had tested samples from 5 donors known to be blood group a(abo1) for abo forward typing using mts ab monoclonal grouping card lot 102023057-03 in manual method, and that they had obtained a variety of reactions: a mixed field (mf) reaction was obtained for (b)(4) unit, positive 2+ reactivity was obtained for (b)(4) units, and positive 3+ reactivity was obtained for (b)(4) units with the mts anti-b(abo2) gel.The customer stated that they were expecting negative reactions with the mts anti-b(abo2) gel for all 5 donor samples.The customer reported that, on the same days, they had tested the same samples from the same 5 donors known to be blood group a(abo1) for abo forward typing using mts ab monoclonal grouping card lot 102023057-06 in manual method, and that they had obtained a variety of reactions: a mixed field (mf) reaction was obtained for (b)(4) unit, positive 2+ reactivity was obtained for (b)(4) units, and positive 3+ reactivity was obtained for (b)(4) units with the mts anti-b(abo2) gel.The customer stated that they were expecting negative reactions with the mts anti-b(abo2) gel for all 5 donor samples.The customer reported that they had repeated testing for the same donors using the same lots of mts ab monoclonal grouping card lot 102023057-06, and that they had obtained negative reactions with the mts anti-b(abo2) gel.The customer reported that they had also sent the 5 donor units back to the blood donor center for retyping, and that all donor units were typed as blood group a(abo1).No further detail was provided.The customer reported that no biased results had been reported to the physician.The customer reported that no patients/donors were harmed as a result of the reported events.

Brand Name
MTS AB MONO GROUP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19967664
Report Number1056600-2024-00013
Device Sequence Number21046916
Product Code QHR
UDI-Device Identifier10758750005871
UDI-Public(01)10758750005871(11)240116(17)241016(10)1020235703
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS080017
Device Lot Number102023057-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown